ladyailith (ladyailith) wrote in hepatitis_c,
ladyailith
ladyailith
hepatitis_c

Headaches?

Have any of you had a problem with headaches during treatment? I've been having migraine-like headaches for about a week.

I talked to my gastro doc; he says if they don't abate, he may discontinue treatment and that severe headaches are not common side effects. He also suggested talking to my regular doc, so I have an appointment with her on Monday.

Any help would be appreciated.

Thanks!
  • Post a new comment

    Error

    default userpic
  • 6 comments
Yep. Headaches are a part of it. Two possible sources:

1) How are your eyes doing? Are you having vision problems related to the Treatment? Light sensitivity?

2) What other meds are you on? In my case they put me on some meds to fight the side effects that made me clench/grind my teeth. Once I got off of those, my headaches diminished.


If your doctor wants to yank the meds rather than addressing the problem, I urge you to seek a second opinion. Unless, of course, you agree and want to stop the treatment.
Eyes are ok. I need to get new lenses for my glasses, but that's nothing out of the ordinary (I'm terribly near sighted). I do have vision issues - vitreous detachment in my left eye (stressed the retina a bit, but didn't tear) as well as a cataract in the same eye; I also have the beginnings of a cataract in the right eye. I've been having minimal light sensitivity, but it's mostly a result of the headaches and not the other way round.

I'm on other meds due to neurological issues from Guillain-Barre Syndrome, high blood pressure, and depression. I'm currently taking: norvasc, imdur, flexeril, lodine, neurontin, zoloft, and atarax.

If he's wanting to give up this quickly, I plan to get a second opinion. I've had to jump through too many hoops to quit this soon. That and we can afford to treat now; dunno what our financial situation could be in later years...
Um, okay this is just someone else's opinion with the few facts your earlier posts have included ... please don't take it as medical advise per se.

1.) Yes, I had horrendous headaches, especially on Peg-Intron. So far the Infergen does not seem to give me a similar affect, or at least not as continuously. A lot of it for me, was also connected to regular sinus issues and weather changes, it was just intensified.
2.) I notice you mention you are seeing a gastroenterologist. I too, saw one, while on my first treatment with peg-intron, and let me tell you the difference between a gastro and a Hepatologist (an actual liver-diseases only doctor) is freaking major. I would suggest not only talking to your GP, but also perhaps seeking a second opinion with a hepatologist. For me, the nearest hepatologist was over 3 hours away before my last move, and she was worth the whole blasted day on the train for it. GPs are usually good to help you track your meds and interactions, so definitely talking to your GP will be helpful.

Out of curiosity, have you tried tylenol or advil? The latter usually works small miracles for me, and I just take one pill at a time, instead of the suggested 2. I figure our systems are already pretty taxed with trying to process all the chemicals, and usually, one really can take the edge off.

Also if you haven't, both intefuron companies have some pretty excellent patient-support programs, with 24-hour nurses on call. Peg-Intron's program is Be In Charge, and Infergen's is The Aspire Program. It'd be another option for talking things over with people specifically familiar with this virus, it's treatments, etc.

Good luck and keep us posted!

I'm taking the Roche stuff...pegasys and copegus (I think that's the correct spelling).

When I was at the gastro's office, his nurse mentioned that if my blood work showed anemia that they'd send me to a hepatologist. I just may go ahead and see if my pc doc's office can recommend one.

I tried tylenol. It didn't do much, but then again, it never has been very effective for me - mostly just made me sleepy and did nada for pain. I'm allergic to advil (hives).

My pc doc wrote a scrip for vicodin for me. I got it filled today and am so relieved at the cessation of pain! She also gave me a scrip for phenergen (sp?) to help with the nausea from the headaches. Yay! She was very supportive when I told her that the only reason that I would stop treatment was if I was non-responsive at 12 weeks.

I will keep you posted. You can also check out my lj. My treatment posts are labeled as such and are not locked.

Thanks for encouragement!
I'm having the same issue with anemia, it's a common side effect to the ribavarin/anti-viral class of drugs.

Wow, vicodin huh? I guess all docs are different, but I'm glad the headaches are not being a prblem for you. Phenegren (you got it right the generic is a long silly chemical name that I can barely say) is a great thing for a lot of people who have treatment nasuea. I know several patients on it currently and they are so thrilled to be able to keep food down ;-). I work as a pharmacy tech so .... I know some about drugs but not as much as a pharmacist.

Will check out your LJ. Keep positive and focus on healing ... you can do it!

Deleted comment

I am *very* careful with all of the meds that I take. :-) I even read the package inserts as well as finding information online and in books.

Long ago, while I was pregnant with my first child, my gallbladder started to give me significant pain (it was eventually removed 8 weeks after I gave birth). The doc presecribed belladonna. I was young and back then they didn't give you inserts. Later I checked the PDR and found that it was an opiate. There was NO warning label, nothing. I could have wrapped my car around a tree if I'd driven while taking it...

When I voiced my displeasure at the lack of information, the doc actually chided me for reading the PDR.

Ever since then I read EVERYTHING!!

I'm hoping that the headaches will abate as my body becomes more used to the hcv meds.

I'm glad that you're doing well! Here's hoping that you stay undetectable.